Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 28, 2006, 12:49 PM CST for Victoria County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2006, 12:49 PM CST (18:49 UTC)
- Expired
- Mar 28, 2006, 1:15 PM CST
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 1:00 PM CST | HAIL 0.75 | Telferner, TX | |
| Mar 28, 1:06 PM CST | TSTM WND DMG | Telferner, TX | SMALL METAL BARN DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 281849 TORCRP TXC469-281915- /O.NEW.KCRP.TO.W.0001.060328T1849Z-060328T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1249 PM CST TUE MAR 28 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EASTERN VICTORIA COUNTY IN SOUTH TEXAS * UNTIL 115 PM CST * AT 1246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TELFERNER...OR ABOUT 9 MILES EAST OF VICTORIA...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 6 MILES NORTHEAST OF PLACEDO BY 110 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2894 9705 2862 9689 2872 9665 2901 9685 $$ JM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 10:35 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 28, 10:35 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1035 AM CST TUE MAR 28 2006 .UPDATE...AN OUTFLOW BOUNDARY IS MOVG SWD TOWARD THE VCT AREA WHICH WILL PROVIDE LOW LEVEL FORCING FOR THE NE CWA. HAVE UPDATED POPS TO 60 PERCENT FOR THE VCT AREA AND TRENDING POPS DOWN FARTHER S AND W. ALSO HAVE CHANGED FROM A PROBABILITY TERM TO AN AREAL COVERAGE TERMINOLOGY. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 930 AM CST TUE MAR 28 2006) UPDATE...MAIN FOCUS FOR CONVECTION WILL REMAIN NORTH OF THE CWA ALONG A STALLED BDRY. HOWEVER...THE 12Z CRP SOUNDING INDICATED ABUNDANT LOW LEVEL MOISTURE UP TO 700MB...WITH A CAPPING INVERSION AT 700MB...AND AN UNSTABLE AIRMASS. RADAR IS CURRENTLY INDICATING SOME WEAK ECHOES DEVELOPING ACROSS THE NORTHERN CWA MOVING N TOWARD THE MAIN CONVECTIVE AREA. ALTHOUGH YESTERDAYS MODEL RUNS SHOWED NO CAP FOR TODAY...THE CAP IS SUFFICIENTLY ELEVATED TO ALLOW SHOWERS TO DVLP. TSRA DVLPMNT WILL BE INHIBITED FOR THE MOST PART BUT THINK THE CAP WILL WEAKEN ACROSS THE NRN CWA TO ALLOW ISOL TSRAS TO DVLP THERE THIS AFTERNOON. FOR NOW WILL LEAVE POP CONFIGURATION AS IS. WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST AT THIS TIME. PREV DISCUSSION... (ISSUED 346 AM CST TUE MAR 28 2006) SHORT TERM (TODAY THROUGH WEDNESDAY)...THE BNDRY OVR NRN TX (BASED ON MSAS THETA-E FIELD) WL LIKELY NOT ENTER THE CWFA...AS THE CORRESPONDING UPPER FORCING MOVES EAST. FURTHER...BEFORE THE FRONT WOULD ENTER THE REGION OWING TO THE DENSITY GRADIENT...THE UPPER PATTERN WL BECOME MORE CONDUCIVE TO A STALLING FRONT OWING TO LOWERING SFC PRESSURE UPSTREAM OVR THE LEE OF THE ROCKIES. NEVERTHELESS...EXPECT THE FRONT TO REACH CNTRL TX TDA BEFORE STALLING. MSTR CONVERGENCE SOUTH OF THE FRONT WL COMBINE WITH LIMITED INSTABILITY TO GENERATE AT LEAST ISOLD CONVECTION...MAINLY JUST NORTH OF THE CWFA...WHICH MAY PROPAGATE INTO THE NRN CWFA THIS AFTN/EVENING. BOTH THE GFS/NAM ARE CONSISTENT WITH THE TIMING/PSN OF A WEAK UPPER DISTURBANCE (IDENTIFIED BY WEAK MID/UPPER Q-VECTOR CONVERGENCE) ACRS THE CWFA DRG THE 06-12Z WED PERIOD. WL FCST ADDITIONAL ISOLD/SCT CONVECTION FOR TNGT/EARLY WED. EXPECT WEAK SUBSIDENCE TO ENTER THE REGION WED AFTN. INCREASING MOMENTUM EXPECTED WED OWING TO A STG UPPER SYSTEM PROGD BY THE GFS/NAM TO ENTER THE ROCKIES. BASED ON RECENT SEA HGTS/EXPECTED WIND... ANTICIPATE SCEC CONDITIONS OVR THE COASTAL WATERS. EXPECT MAINLY MVFR CEILINGS DRG THE PERIOD. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...STRONG SHORTWAVE WILL MOVE THRU THE SRN ROCKIES WED NIGHT AND INTO THE PLAINS THU...DEEPENING SFC LOW ACROSS KS/NE. IN RESPONSE...LLJ WILL INCREASE ACROSS S TX THU NIGHT AND FRI MORNING. RESULT WILL BE SCEC CONDS OVER THE GULF WATERS THU NIGHT AND BREEZY CONDS DVLPG ACROSS THE COASTAL BEND MID TO LATE MORNING THU. AREA WILL REMAINED CAPPED ON THU AS DISTURBANCE PASSES NORTH...HOWEVER THERE WILL BE A SLIM CHANCE FOR A FEW STREAMERS RWS ROOTED BENEATH THE CAP ACROSS THE NRN CWA. BEYOND THU WEAK RIDGING WILL BUILD ACROSS THE CWA FRI AND SAT. GFS INDICATES WEAK EMBEDDED SHORTWAVE IN THE SRN STREAM MOVING ACROSS NRN MX AND INTO TX FRI NIGHT INTO SAT...BUT WAY TO DIFFICULT TO CALL SUCH A FEATURE THIS FAR OUT. RIDGE WILL SHIFT EAST SUN WITH ZONAL FLOW DVLPG ACROSS S TX AS NRN STREAM SHORTWAVE PASSES THRU THE PLAINS. WEAK RIDGING LOOKS TO BUILD BACK ACROSS ON MON. HAVE GENERALLY KEPT THE FORECAST DRY AND WARM BEYOND THU. CONTINUED PREVIOUS FORECAST OF GOING ABOVE GUIDANCE ON HIGHS. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT-TERM MB/80...LONG-TERM
Hazardous weather outlook, Mar 28, 11:00 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1100 AM CST TUE MAR 28 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1100 AM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE VICTORIA CROSSROADS REGION THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MOISTURE AND INSTABILITY COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST CHANCES ACROSS THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. DANGEROUS LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL BE THE MAIN THREAT FROM THESE STORMS. ONSHORE FLOW WILL INCREASE WEDNESDAY NIGHT AND THURSDAY ACROSS THE GULF WATERS...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:42 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 48 min |
| Mar 28, 12:57 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 28, 1:03 PM CST | Severe Thunderstorm Warning | CRP | Calhoun | 57 min |
| Mar 28, 2:06 PM CST | Special Marine Warning | CRP | 3 hr | |
| Mar 28, 3:18 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 27 min |
| Mar 28, 3:43 PM CST | Flash Flood Warning | CRP | Nueces | 2 hr |
| Mar 28, 3:43 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 32 min |
| Mar 28, 4:14 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 46 min |
| Mar 28, 4:58 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 32 min |
| Mar 28, 5:05 PM CST | Special Marine Warning | CRP | 115 min | |
| Mar 28, 5:32 PM CST | Severe Thunderstorm Warning | CRP | Kleberg | 58 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.